Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 14, NWS Louisville, KY

April 23, 20115 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Apr 23, 2011, 4:03 AM EDT for 5 counties in Kentucky. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2011, 4:03 AM EDT (08:03 UTC)
Expired
Apr 23, 2011, 5:08 AM EDT
In force
65 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Boyle County, KY, Casey County, KY, Lincoln County, KY, Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 97 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WGUS53 KLMK 230803
FFWLMK
KYC021-045-137-155-217-231130-
/O.NEW.KLMK.FF.W.0014.110423T0803Z-110423T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 730 AM EDT

* AT 355 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF STRONG THUNDERSTORMS.  THESE STORMS ARE LOCATED       
  FROM CAMPBELLSVILLE TO LEBANON TO BUTCHERTOWN. THEY HAVE           
  BEEN PRODUCING ONE TO 2 INCHES OF RAIN...AND ANOTHER 1 INCH        
  IS POSSIBLE. THIS WILL LEAD TO FLOODING.  

* LOCATIONS IMPACTED INCLUDE...DANVILLE...

  IN ADDITION...PENICK...FORKLAND AND CALVARY ARE INCLUDED IN THIS
  FLASH FLOOD WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO 
NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3748 8537 3754 8534 3767 8474 3749 8487
      3738 8478 3737 8487 3729 8514 3731 8518
      3730 8519 3728 8519 3726 8525

$$
JDG
1 follow-up statement
186 
WGUS73 KLMK 230908
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 AM EDT SAT APR 23 2011

KYC021-045-137-155-217-230916-
/O.CAN.KLMK.FF.W.0014.000000T0000Z-110423T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION KY-BOYLE KY-LINCOLN KY-CASEY KY-TAYLOR KY-
508 AM EDT SAT APR 23 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN TAYLOR...
NORTHERN CASEY...WESTERN LINCOLN...SOUTHERN BOYLE AND SOUTHEASTERN
MARION COUNTIES...

THE STRONG STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.   

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE 
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3748 8537 3754 8534 3767 8474 3749 8487
      3738 8478 3737 8487 3729 8514 3731 8518
      3730 8519 3728 8519 3726 8525

$$
JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:19 AM EDT, 44 minutes earlier.

Area forecast discussion, Apr 23, 3:19 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 AM EDT SAT APR 23 2011

.SHORT TERM (TODAY AND TONIGHT)...

...TORNADO WATCH IN EFFECT FOR MOST OF THE AREA UNTIL 6AM EDT...

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY NIGHT FOR ALL OF
SOUTH-CENTRAL INDIANA AND THE NORTHERN HALF OF OUR KY COUNTIES...

SFC BOUNDARY ACROSS THE MID-MS VALLEY REGION AND AMPLE SHOWERS AND
STORMS ALONG IT WILL CONTINUE TO FILTER INTO THE REGION OVERNIGHT.
STILL SEEING GOOD INSTABILITY AND PLENTY OF LOW-LEVEL SHEAR AHEAD OF
THE MAIN LINE OVER OUR SRN HALF OF THE CWA. STORMS CONTINUE TO SHOW
GOOD ROTATION AND WE CONTINUE TO RECEIVE WALL CLOUD/FUNNEL CLOUD
REPORTS. THUS THE SEVERE/TORNADIC THREAT CONTINUES FOR THE NEXT FEW
HOURS...WITH LARGE HAIL...DAMAGING WINDS POSSIBLY...AND POSSIBLY A
FEW TORNADOES AS WELL.

ANOTHER LINE OF SHOWERS AND STORMS FROM SW INDIANA INTO SE MISSOURI
WILL PUSH INTO THE REGION AND EXACERBATE THE FLASH FLOODING
POTENTIAL AS MUCH OF IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED
THE MOST RAIN...MAINLY SOUTH-CENTRAL IN AND NORTH-CENTRAL KY. HEAVY
RAIN AND POTENTIAL FLOODING WILL REALLY BE THE MAIN THREAT THROUGH
DAWN-MID MORNING WHERE POTENTIALLY ANOTHER 1-2 INCHES...LOCALLY
MORE...COULD FALL WITH THE HEAVIEST STORMS ESPECIALLY IF THEY TRAIN
OVER THE SAME AREAS.

ONCE THIS CONVECTION FINALLY PUSHES EAST OF THE AREA...ROUGHLY MID
MORNING...THE BOUNDARY WILL HOVER SOMEWHERE ACROSS OUR CENTRAL CWA
AND MORE SHOWERS/STORMS WILL REDEVELOP ALONG IT DURING THE AFTERNOON
HOURS. SOME OF THESE COULD BE SEVERE AGAIN (THINKING LARGE HAIL WILL
BE THE MAIN THREAT)...BUT MORE IMPORTANTLY COULD BRING ADDITIONAL
HEAVY RAINFALL AND FLOODING POTENTIAL. INSERTED SEVERE WORDING INTO
THE AFTERNOON ZONES...AS WELL AS EXTENDED THE FLASH FLOOD WATCH
UNTIL 12Z SUNDAY.

MADE NO CHANGES BEYOND TODAY/TONIGHT.

.LONG TERM (SUNDAY - FRIDAY)...

...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

SUNDAY - TUESDAY...

SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY.  AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR.  THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA.  MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES.  WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.

THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING.  THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES.  THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS.  SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL.  TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.

WEDNESDAY - FRIDAY...

ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT.  ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA.  STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.

THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH.  A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.

QPF SUMMARY...

TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED.  THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.

&&

.AVIATION (06Z TAF ISSUANCE)...

BOUNDARY WITH AMPLE SHOWERS AND THUNDERSTORMS ALONG IT WILL CONTINUE
TO AFFECT THE SDF TERMINAL MOSTLY...WITH STRONG TO SEVERE STORMS
OVER THE NEXT TWO HOURS...WITH GUSTS UP TO 50 KT POSSIBLE. STORMS
ARE NEARING BWG AT THE MOMENT...BUT LOOK WEAKER. STORMS WILL REACH
LEX WITHIN AN HOUR OR TWO JUST LIKE BWG AS WELL. IFR CIGS AND LIFR
VSBYS WILL BE THE RULE WITH ANY STORMS...AND LIKELY ON AND OFF
THROUGH 10Z...THOUGH MOST OF THE REGULAR THUNDERSTORMS WILL CONTAIN
MVFR CIGS/IFR VSBYS.

ANOTHER ROUND OF SHOWERS/STORMS WILL RETURN TO AT LEAST
SDF...PERHAPS LEX AND BWG SATURDAY AFTERNOON SO WE COULD SEE A BREAK
IN CONVECTION IN THE MORNING. NOT INCLUDING WINDS FROM STORMS...SFC
WINDS WILL LIKELY STAY OUT OF THE SOUTH AND REMAIN GUSTY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ023>043-045>049-
     053>055.

IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ076>079-083-084-
     089>092.

&&

SHORT TERM........AL
LONG TERM.........AML
AVIATION..........AL
Hazardous weather outlook, Apr 23, 2:15 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 AM EDT SAT APR 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240615-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
215 AM EDT SAT APR 23 2011 /115 AM CDT SAT APR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA THROUGH
6AM EDT. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT OVERNIGHT
FOR SOUTH-CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL
KENTUCKY.

SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF AN APPROACHING COLD
FRONT WILL CONTINUE TO BRING AMPLE HEAVY RAINFALL TO MANY PLACES
OVERNIGHT AS WELL AS THE CHANCE FOR SEVERE WEATHER. ALTHOUGH HEAVY
RAINFALL AND FLASH FLOODING WILL BE THE BIGGEST THREATS...THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AS WELL AS POSSIBLE TORNADOES. THIS SEVERE
WEATHER THREAT WILL BEGIN TO DIMINISH TOWARDS DAWN.

SINCE THESE STORMS WILL AFFECT THE AREA DURING THE OVERNIGHT
HOURS...MAKE SURE TO HAVE YOUR NOAA WEATHER RADIO ON ALERT MODE SO
YOU CAN BE AWAKENED IN THE EVENT A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FRONTAL BOUNDARY WILL STALL AROUND THE OHIO RIVER SATURDAY AND
SATURDAY NIGHT...BRINGING MORE ROUNDS OF PRECIPITATION. THE
POTENTIAL FOR FLASH FLOODING WILL CONTINUE AT LEAST THROUGH
SATURDAY...AND MAY CONTINUE BEYOND THAT. AREA RIVERS LIKELY WILL
SEE RAPID RISES...SO STAY TUNED FOR UPDATES TO RIVER FORECASTS
OVER THE NEXT COUPLE OF DAYS. IN ADDITION TO THE HEAVY
RAINFALL...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE
STORMS SATURDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED FROM NOW THROUGH SATURDAY EVENING TO REPORT
ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT
OCCURS.

AL

In the hours before

Local storm report, Apr 23, 3:03 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FUNNEL CLOUD     ROUNDHILL               37.23N  86.45W
04/23/2011                   BUTLER             KY   COCORAHS

            FUNNEL CLOUD VISIBLE VIA LIGHTNING STRIKES IN WESTERN
            EDMONSON COUNTY AND ESTIMATED TO BE NORTH OF ROUNDHILL

&&

EVENT NUMBER LMK1100542

LG
Special weather statement, Apr 23, 3:23 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT SAT APR 23 2011

INZ083-230745-
DUBOIS-
323 AM EDT SAT APR 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS HEADING FOR DUBOIS COUNTY...

AT 318 AM EDT /218 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 12 MILES WEST OF
WINSLOW TO 10 MILES SOUTHWEST OF WINSLOW TO 19 MILES SOUTH OF
WINSLOW...MOVING EAST AT 55 MPH.

FREQUENT LIGHTNING...TORRENTIAL RAIN...AND STRONG GUSTY WINDS TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  JASPER...
  MILLERSPORT AND HOLLAND...
  PORTERSVILLE AND HUNTINGBURG...
  HAYSVILLE AND CELESTINE...

A TORNADO WATCH IS IN EFFECT UNTIL 600 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3852 8700 3850 8695 3850 8689
      3853 8685 3853 8680 3843 8669 3825 8670
      3824 8679 3821 8680 3820 8685 3820 8708
      3832 8709
TIME...MOT...LOC 0722Z 252DEG 56KT 3836 8736 3828 8725
          3814 8727

13
Local storm report, Apr 23, 3:31 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     HAIL             SALOMA                  37.42N  85.40W
04/23/2011  E0.50 INCH       TAYLOR             KY   LAW ENFORCEMENT

            DISPATCH RELAYED REPORT OF MARBLE SIZED HAIL IN
            NORTHERN TAYLOR COUNTY

&&

EVENT NUMBER LMK1100543

LG
Local storm report, Apr 23, 3:37 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     FUNNEL CLOUD     8 S MAGNOLIA            37.33N  85.75W
04/23/2011                   HART               KY   TRAINED SPOTTER

            MEDIA RELAYED REPORT OF FUNNEL CLOUD NEAR ROWLETTS

&&

EVENT NUMBER LMK1100544

LG
Local storm report, Apr 23, 3:41 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     HAIL             LEBANON                 37.57N  85.25W
04/23/2011  M0.50 INCH       MARION             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100545

LG
Special weather statement, Apr 23, 3:45 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EDT SAT APR 23 2011

KYZ054-065-066-230815-
CASEY-MARION-TAYLOR-
345 AM EDT SAT APR 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 341 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CAMPBELLSVILLE...AND MOVING
EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LIBERTY...
  MERRIMAC AND BASS...
  ATTERSON...
  JACKTOWN AND CHILTON...
  PEYTONS STORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3730 8517 3731 8518 3731 8519 3733 8531
      3751 8528 3751 8487 3745 8487 3743 8485
      3723 8481
TIME...MOT...LOC 0744Z 274DEG 29KT 3740 8518

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 12:05 AM EDTFlash Flood WarningLMKBreckinridge, Hancock8 hr
Apr 23, 12:06 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade24 min
Apr 23, 12:13 AM EDTSpecial Weather StatementLMKBullitt, Henry, Jefferson, Meade, Oldham, Shelby and 1 more62 min
Apr 23, 12:29 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade31 min
Apr 23, 12:36 AM EDTTornado WarningLMKHancock24 min
Apr 23, 12:50 AM EDTFlash Flood WarningLMKMeade6 hr
Apr 23, 12:50 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson25 min
Apr 23, 1:14 AM EDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer31 min
Apr 23, 1:14 AM EDTTornado WarningLMKMeade31 min
Apr 23, 1:25 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble20 min
Apr 23, 1:32 AM EDTSevere Thunderstorm WarningLMKGrayson, Hardin28 min
Apr 23, 1:38 AM EDTTornado WarningLMKHenry22 min
Apr 23, 1:43 AM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Green, Marion, Taylor32 min
Apr 23, 1:57 AM EDTSevere Thunderstorm WarningLMKHardin, Hart, Larue, Nelson18 min
Apr 23, 2:16 AM EDTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Marion, Nelson and 2 more29 min
Apr 23, 2:18 AM EDTTornado WarningLMKBoyle, Mercer, Washington27 min
Apr 23, 2:24 AM EDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio36 min
Apr 23, 2:27 AM EDTTornado WarningLMKHart18 min
Apr 23, 2:31 AM EDTFlash Flood WarningLMKGrayson, Hardin, Hart, Larue, Nelson5 hr
Apr 23, 2:43 AM EDTTornado WarningLMKBoyle, Garrard, Jessamine, Madison, Mercer32 min
Apr 23, 2:45 AM EDTSevere Thunderstorm WarningLMKBoyle, Green, Hart, Larue, Marion, Mercer and 3 more30 min
Apr 23, 2:47 AM EDTTornado WarningLMKButler, Edmonson, Grayson28 min
Apr 23, 3:13 AM EDTSevere Thunderstorm WarningLMKGreen, Marion, Taylor32 min
Apr 23, 3:45 AM EDTSpecial Weather StatementLMKCasey30 min
Apr 23, 4:12 AM EDTSpecial Weather StatementLMKGarrard, Lincoln33 min
Apr 23, 4:16 AM EDTSpecial Weather StatementLMKHancock, Jefferson, Meade, Oldham44 min
Apr 23, 4:39 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade36 min
Apr 23, 4:59 AM EDTAreal Flood AdvisoryLMKJefferson, Oldham3 hr
Apr 23, 5:15 AM EDTSpecial Weather StatementLMKOhio30 min
Apr 23, 5:21 AM EDTSpecial Weather StatementLMKAnderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more24 min
Apr 23, 5:29 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Shelby, Woodford31 min
Apr 23, 5:33 AM EDTFlash Flood WarningLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin6 hr
Apr 23, 5:47 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott43 min
Apr 23, 5:52 AM EDTSpecial Weather StatementLMKMercer, Nelson, Washington23 min
Apr 23, 6:17 AM EDTTornado WarningLMKBourbon, Nicholas28 min
Apr 23, 6:26 AM EDTSpecial Weather StatementLMKOhio34 min
Apr 23, 6:30 AM EDTFlash Flood WarningLMKButler, Grayson, Ohio4 hr
Apr 23, 6:51 AM EDTAreal Flood AdvisoryLMKAnderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more3 hr
Apr 23, 7:21 AM EDTFlash Flood WarningLMKBreckinridge, Hancock6 hr
Apr 23, 7:26 AM EDTFlash Flood WarningLMKGrayson, Hardin, Hart, Larue6 hr
Apr 23, 7:32 AM EDTSevere Thunderstorm WarningLMKGreen, Hart, Metcalfe28 min
Apr 23, 7:51 AM EDTFlash Flood WarningLMKMeade5 hr
Apr 23, 10:30 AM EDTRiver Flood WarningLMKJefferson, Meade12 days
Apr 23, 10:32 AM EDTRiver Flood WarningLMKTrimble6 days
Apr 23, 10:33 AM EDTRiver Flood WarningLMKHardin, Nelson14 days
Apr 23, 10:35 AM EDTRiver Flood WarningLMKOhio28 days
Apr 23, 11:02 AM EDTSpecial Weather StatementLMKOldham28 min
Apr 23, 11:12 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham18 min
Apr 23, 11:28 AM EDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby32 min
Apr 23, 11:48 AM EDTSpecial Weather StatementLMKHancock27 min
Apr 23, 12:01 PM EDTSpecial Weather StatementLMKTrimble29 min
Apr 23, 12:22 PM EDTSpecial Weather StatementLMKMeade23 min
Apr 23, 12:36 PM EDTSpecial Weather StatementLMKHarrison, Scott24 min
Apr 23, 1:18 PM EDTSpecial Weather StatementLMKOldham27 min
Apr 23, 1:28 PM EDTSpecial Weather StatementLMKTrimble32 min
Apr 23, 2:13 PM EDTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Shelby, Trimble62 min
Apr 23, 2:34 PM EDTFlash Flood WarningLMKTrimble16 hr
Apr 23, 2:49 PM EDTFlash Flood WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer15 hr
Apr 23, 3:32 PM EDTRiver Flood WarningLMKBourbon31 hr
Apr 23, 3:43 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas, Scott47 min
Apr 23, 3:51 PM EDTSpecial Weather StatementLMKBullitt, Spencer39 min
Apr 23, 4:17 PM EDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford5 hr
Apr 23, 4:22 PM EDTSpecial Weather StatementLMKAnderson, Woodford23 min
Apr 23, 4:33 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer27 min
Apr 23, 4:36 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 1 more39 min
Apr 23, 4:53 PM EDTSevere Thunderstorm WarningLMKBreckinridge37 min
Apr 23, 4:54 PM EDTSevere Thunderstorm WarningLMKAnderson, Woodford36 min
Apr 23, 5:11 PM EDTSpecial Weather StatementLMKHancock, Ohio49 min
Apr 23, 5:18 PM EDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade42 min
Apr 23, 5:18 PM EDTSevere Thunderstorm WarningLMKOhio27 min
Apr 23, 5:20 PM EDTSpecial Weather StatementLMKFayette, Woodford25 min
Apr 23, 5:23 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade37 min
Apr 23, 5:26 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock34 min
Apr 23, 5:28 PM EDTRiver Flood WarningLMKNicholas, Robertson67 hr
Apr 23, 5:32 PM EDTTornado WarningLMKButler, Ohio43 min
Apr 23, 5:43 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio32 min
Apr 23, 5:51 PM EDTSevere Thunderstorm WarningLMKBreckinridge24 min
Apr 23, 5:52 PM EDTTornado WarningLMKButler23 min
Apr 23, 5:53 PM EDTTornado WarningLMKBullitt, Hardin, Nelson37 min
Apr 23, 5:59 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson31 min

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.